MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during a stone quarrying case, the basket wire of the fg-v451p (subject device) got caught in the forceps elevator of the tjf-260v scope, making it impossible to remove the forceps or lower the forceps elevator.When the physician pulled out the scope, while the forceps elevator was still raised, the patient's stomach was lacerated and bleeding occurred.Hemostasis was applied, using a clip, to the part where the laceration occurred.The reporter stated that the patient did not receive a blood transfusion.Additional information has been requested regarding the reported event, including the current status of the patient.This report is being submitted for the fg-v451p (single use retrieval nitinol basket v), under the medwatch with patient identifier (b)(6).The tjf-260v (evis lucera duodenovideoscope) is being submitted under the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The subject device has not been returned to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being updated to report additional information provided by the customer.
 
Event or Problem Description
Update: additional information received from the customer: the patient's condition is unknown.The stone could not be removed by using the actual item.It occurred before the stone was removed.The size of the stone is unknown.It is unknown what caused the basket to get stuck.It is believed the position to open may have been too closed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, tissue damage may have occurred because the basket was removed while it was open.The basket likely got caught on the forceps raising table because the grasping part was operated while the endoscope raising table was up.The basket likely got caught on the hoist stand, causing the basket and hoist stand to become stuck.However, since the device was not returned to olympus for an evaluation, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.¿.¿if resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly and withdraw the instrument from the endoscope if the basket is closed.Forcible withdrawal could damage the instrument or endoscope.¿.¿do not withdraw the instrument from the endoscope if the forceps elevator is up.This could damage the instrument.Withdrawing the instrument from the endoscope.Confirm that the forceps elevator of the endoscope is down.Pull the control grip to close the basket.Withdraw the instrument from the endoscope.This supplemental report includes a correction to g2 to provide information that was inadvertently not included on the initial medwatch.Also, new information has been added to d8.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15974458
Report Number9614641-2022-00762
Device Sequence Number5883745
Product Code LQR
UDI-Device Identifier14953170395328
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/15/2022
04/18/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/16/2022
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-260V EVIS LUCERA DUODENOVIDEOSCOPE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale